Morbilliform drug eruption due to pegylated α-interferon can show complete regression after switching to non-pegylated interferon

Authors


  • [*Correction added after online publication 18 March 2011: Spelling of ‘interferon’ corrected]

Jale Yüksek, M.D., Department of Dermatology, Gaziosmanpasa University School of Medicine, Tokat 60100, Turkey. Email: jaleyuksek@mynet.com

Abstract

Pegylated or non-pegylated α-interferon are frequently used medications for the treatment of both chronic hepatitis B and chronic hepatitis C. Skin disorders, which are mainly comprised of eczematous dermatitis, are frequently seen during treatment with this drug. However, drug eruption or morbilliform eruptions due to interferons have been rarely reported so far. We herein describe a patient who developed morbilliform drug eruption under treatment with pegylated interferon. She was able to continue treatment after switching from pegylated interferon to conventional interferon.

Ancillary